Alert archive / New York / Wind Advisories in 2015
Wind Advisory 6, NWS Albany, NY
NWS Albany, NY issued this wind advisory at Dec 14, 2015, 3:23 PM EST for 4 states. It took effect at Dec 15, 2015, 10:00 AM EST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Dec 14, 2015, 3:23 PM EST (20:23 UTC)
- In effect from
- Dec 15, 2015, 10:00 AM EST
- Expired
- Dec 15, 2015, 5:00 PM EST
- In force
- 7 hr
- Issued by
- NWS Albany, NY
Counties Northwest Hills Planning Region, CT, Berkshire County, MA, Albany County, NY, Columbia County, NY, Fulton County, NY, Greene County, NY, Herkimer County, NY, Montgomery County, NY, Rensselaer County, NY, Saratoga County, NY, Schenectady County, NY, Schoharie County, NY, Bennington County, VT, Windham County, VT
The radar
The Albany radar (KENX), 24 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.4 hours before the alert went out and 3 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 721 m above ground
- 0-6 km bulk shear
- 86 kt
- 0-1 km storm-relative helicity
- 354 m²/s²
- 0-3 km storm-relative helicity
- 323 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KALY 142023 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 323 PM EST MON DEC 14 2015 CTZ001-013-MAZ001-025-NYZ038>040-047>054-058>061-082-VTZ013>015- 151000- /O.NEW.KALY.WI.Y.0006.151215T1500Z-151215T2200Z/ NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY- SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY- SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE- EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-NORTHERN FULTON- BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD... TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE... LENOX...HOUSATONIC...ILION...HERKIMER...LITTLE FALLS...MOHAWK... FRANKFORT...DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN...AMSTERDAM... WELLSVILLE...COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE... DUANESBURG...SCHENECTADY...ROTTERDAM...BALLSTON SPA... MECHANICVILLE...WATERFORD...ALTAMONT...ALBANY...TROY... HOOSICK FALLS...HUNTER...TANNERSVILLE...WINDHAM...CATSKILL... COXSACKIE...ATHENS...CAIRO...JEFFERSON HEIGHTS...HUDSON... CHATHAM...NORTHVILLE...MAYFIELD...BENNINGTON...JACKSONVILLE... NEWFANE...BRATTLEBORO...WEST BRATTLEBORO...BELLOWS FALLS 323 PM EST MON DEC 14 2015 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 5 PM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 5 PM EST TUESDAY. * LOCATIONS...MOHAWK VALLEY INCLUDING ALL OF FULTON COUNTY...THE GREATER CAPITAL DISTRICT...SOUTHERN VERMONT...THE BERKSHIRES AND LITCHFIELD COUNTY. * WINDS...WEST TO NORTHWEST WINDS OF 15 TO 30 MPH...WITH WIND GUSTS UP TO 50 MPH. * TIMING...MID MORNING THROUGH EARLY EVENING TUESDAY. * IMPACTS...STRONG WIND GUSTS MAY LEAD TO SOME DOWNED TREE LIMBS AND ISOLATED POWER OUTAGES. HOLIDAY DECORATIONS SHOULD ALSO BE SECURED DUE TO STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
3 follow-up statements
779 WWUS71 KALY 150944 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 444 AM EST TUE DEC 15 2015 CTZ001-013-MAZ001-025-NYZ038>040-047>054-058>061-082-VTZ013>015- 152100- /O.CON.KALY.WI.Y.0006.151215T1500Z-151215T2200Z/ NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY- SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY- SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE- EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-NORTHERN FULTON- BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD... TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE... LENOX...HOUSATONIC...ILION...HERKIMER...LITTLE FALLS...MOHAWK... FRANKFORT...DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN...AMSTERDAM... WELLSVILLE...COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE... DUANESBURG...SCHENECTADY...ROTTERDAM...BALLSTON SPA... MECHANICVILLE...WATERFORD...ALTAMONT...ALBANY...TROY... HOOSICK FALLS...HUNTER...TANNERSVILLE...WINDHAM...CATSKILL... COXSACKIE...ATHENS...CAIRO...JEFFERSON HEIGHTS...HUDSON... CHATHAM...NORTHVILLE...MAYFIELD...BENNINGTON...JACKSONVILLE... NEWFANE...BRATTLEBORO...WEST BRATTLEBORO...BELLOWS FALLS 444 AM EST TUE DEC 15 2015 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 5 PM EST THIS AFTERNOON... * LOCATIONS...MOHAWK VALLEY INCLUDING ALL OF FULTON COUNTY...THE GREATER CAPITAL DISTRICT...SOUTHERN VERMONT...THE BERKSHIRES AND LITCHFIELD COUNTY. * WINDS...WEST TO NORTHWEST WINDS OF 15 TO 30 MPH...WITH WIND GUSTS UP TO 50 MPH. * TIMING...MID MORNING THROUGH EARLY EVENING. * IMPACTS...STRONG WIND GUSTS MAY LEAD TO SOME DOWNED TREE LIMBS AND ISOLATED POWER OUTAGES. HOLIDAY DECORATIONS SHOULD ALSO BE SECURED DUE TO STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
057 WWUS71 KALY 151723 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 1223 PM EST TUE DEC 15 2015 CTZ001-013-MAZ001-025-NYZ038>040-047>054-058>061-082-VTZ013>015- 152200- /O.CON.KALY.WI.Y.0006.000000T0000Z-151215T2200Z/ NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY- SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY- SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE- EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-NORTHERN FULTON- BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD... TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE... LENOX...HOUSATONIC...ILION...HERKIMER...LITTLE FALLS...MOHAWK... FRANKFORT...DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN...AMSTERDAM... WELLSVILLE...COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE... DUANESBURG...SCHENECTADY...ROTTERDAM...BALLSTON SPA... MECHANICVILLE...WATERFORD...ALTAMONT...ALBANY...TROY... HOOSICK FALLS...HUNTER...TANNERSVILLE...WINDHAM...CATSKILL... COXSACKIE...ATHENS...CAIRO...JEFFERSON HEIGHTS...HUDSON... CHATHAM...NORTHVILLE...MAYFIELD...BENNINGTON...JACKSONVILLE... NEWFANE...BRATTLEBORO...WEST BRATTLEBORO...BELLOWS FALLS 1223 PM EST TUE DEC 15 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... * LOCATIONS...MOHAWK VALLEY INCLUDING ALL OF FULTON COUNTY...THE GREATER CAPITAL DISTRICT...SOUTHERN VERMONT...THE BERKSHIRES AND LITCHFIELD COUNTY. * WINDS...WEST TO NORTHWEST WINDS OF 15 TO 30 MPH...WITH WIND GUSTS UP TO 50 MPH. * TIMING...THROUGH EARLY THIS EVENING. * IMPACTS...STRONG WIND GUSTS MAY LEAD TO SOME DOWNED TREE LIMBS AND ISOLATED POWER OUTAGES. HOLIDAY DECORATIONS SHOULD ALSO BE SECURED DUE TO STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
787 WWUS71 KALY 152156 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 456 PM EST TUE DEC 15 2015 CTZ001-013-MAZ001-025-NYZ038>040-047>054-058>061-082-VTZ013>015- 152300- /O.EXP.KALY.WI.Y.0006.000000T0000Z-151215T2200Z/ NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY- SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY- SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE- EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-NORTHERN FULTON- BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD... TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE... LENOX...HOUSATONIC...ILION...HERKIMER...LITTLE FALLS...MOHAWK... FRANKFORT...DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN...AMSTERDAM... WELLSVILLE...COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE... DUANESBURG...SCHENECTADY...ROTTERDAM...BALLSTON SPA... MECHANICVILLE...WATERFORD...ALTAMONT...ALBANY...TROY... HOOSICK FALLS...HUNTER...TANNERSVILLE...WINDHAM...CATSKILL... COXSACKIE...ATHENS...CAIRO...JEFFERSON HEIGHTS...HUDSON... CHATHAM...NORTHVILLE...MAYFIELD...BENNINGTON...JACKSONVILLE... NEWFANE...BRATTLEBORO...WEST BRATTLEBORO...BELLOWS FALLS 456 PM EST TUE DEC 15 2015 ...WIND ADVISORY WILL EXPIRE AT 5 PM EST THIS AFTERNOON... THE WIND ADVISORY FOR THE MOHAWK VALLEY...CAPITAL REGION...SOUTHERN VERMONT...THE BERKSHIRES...AND LITCHFIELD COUNTY IN CONNECTICUT WILL EXPIRE AT 5 PM. ALTHOUGH IT WILL REMAIN BREEZY THIS EVENING...WITH WEST TO NORTHWEST WINDS OF 15 TO 25 MPH AND GUSTS UP TO 40 MPH...THE THREAT FOR STRONGER WINDS HAS DECREASED. THEREFORE...THE WIND ADVISORY WILL EXPIRE AT 5 PM. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this wind advisory went out at Dec 14, 12:24 PM EST, 2 hours 59 minutes earlier.
Area forecast discussion, Dec 14, 12:24 PM EST, 2 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 1224 PM EST MON DEC 14 2015 .SYNOPSIS... A WARM FRONT WILL LIFT TO THE NORTH OF THE REGION TODAY. UNSEASONABLY MILD CONDITIONS WILL CONTINUE THROUGH TODAY BEFORE A COLD FRONT MOVES ACROSS THE REGION TONIGHT. AHEAD OF THE COLD FRONT THERE WILL BE A SOAKING RAINFALL. COOLER AND BRISK CONDITIONS ARE IN THE FORECAST FOR TUESDAY BEFORE HIGH PRESSURE RETURNS FOR THE MID WEEK PERIOD. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... AS OF 1225 PM EST...SKIES REMAIN MOSTLY CLOUDY...ALTHOUGH A FEW BREAKS IN THE CLOUDS HAVE DEVELOPED ACROSS PORTIONS OF THE SCHOHARIE VALLEY AND HELDERBERGS. ADDITIONAL BREAKS IN THE CLOUDS WILL BE POSSIBLE THIS AFTERNOON FOR LOCATIONS MAINLY WEST OF THE HUDSON RIVER...ESP ACROSS THE MOHAWK VALLEY...EASTERN CATSKILLS AND WESTERN ADIRONDACKS. IN THESE AREAS...TEMPS COULD RISE INTO THE LOWER 60S...ESP ACROSS THE SCHOHARIE VALLEY AND EASTERN CATSKILLS. ELSEWHERE...LOW STRATUS MAY HANG TOUGH...ESP ACROSS WESTERN NEW ENGLAND. HAVE BOOSTED AFTERNOON MAX TEMPS SLIGHTLY...WITH UPPER 50S TO LOWER 60S EXPECTED IN LOWER ELEVATIONS...AS WELL AS THE HIGHER PEAKS OF THE CATSKILLS...WITH MAINLY 50-55 ELSEWHERE. COOLER AIR MAY REMAIN TRAPPED IN SE VT CLOSE TO THE CT RIVER VALLEY...WHERE MAX TEMPS MAY ONLY REACH CLOSE TO 50. IN SOME AREAS...MAXES MAY NOT BE REACHED UNTIL SUNSET OR AFTER. OTHER THAN SOME PATCHY DRIZZLE...MOST AREAS SHOULD REMAIN DRY THROUGH 5 PM. THEN...SHOWERS ARE EXPECTED TO EXPAND EASTWARD AHEAD OF THE COLD FRONT. SO...CHANCES FOR SHOWERS WILL INCREASE FROM W TO E BETWEEN 5 AND 8 PM. FOR MANY AREAS NEAR AND E OF THE HUDSON RIVER...SHOWERS MAY HOLD OFF UNTIL AFTER 7 PM. IT WILL BE BREEZY AT TIMES THIS AFTERNOON...ESP IN THE HUDSON RIVER VALLEY FROM ALBANY SOUTH...WHERE SOME GUSTS COULD REACH 25 MPH OR HIGHER. && .SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/... WIDESPREAD SHOWERS SURGE INTO THE REGION EARLY MONDAY NIGHT WITH THE FRONTAL PASSAGE EXPECTED FROM 11 PM TO 3 AM. SHOWALTER VALUES ARE PROGGED TO REMAIN AROUND 0C AHEAD OF THE FRONT THIS EVENING... SO WILL LEAVE IN A SLIGHT CHANCE OF THUNDER. POPS OF 80 TO 90 PERCENT HAVE BEEN FORECAST FOR TONIGHT. NOT MUCH COLD ADVECTION IMMEDIATELY BEHIND THE FRONT...SO TEMPS WON/T DROP THAT MUCH INITIALLY. LOWS HAVE BEEN FORECAST TO BE IN THE 40S TO LOWER 50S. THE UPPER LEVEL TROF AND BRISK WESTERLY FLOW WILL KEEP THE THREAT OF SHOWERS GOING FOR MOST OF THE REGION INTO TUESDAY. LIKELY POPS ARE STILL FORECAST FOR THE ADIRONDACKS DURING THE MORNING. CHANCE POPS ARE FORECAST ELSEWHERE WITH THE EXCEPTION OF THE MID HUDSON VALLEY TO NORTHWEST CONNECTICUT WHERE GENERALLY DRY CONDITIONS ARE FORECAST. DURING THE AFTERNOON THE POPS ARE FORECAST TO DECREASE FURTHER. WIND GUSTS OF 25 TO 35 MPH HAVE BEEN FORECAST ACROSS THE REGION ON TUESDAY IN THE WAKE OF THE COLD FRONT. HIGHS WILL BE IN THE UPPER 40S AND 50S. DRY AND SOMEWHAT COOLER AIR WILL ARRIVE TUESDAY NIGHT...ALONG WITH DIMINISHING WINDS. LOWS WILL BE IN THE UPPER 20S AND 30S. A HIGH PRESSURE RIDGE WILL BUILD INTO THE REGION ON WEDNESDAY WITH MOSTLY SUNNY SKIES AND HIGHS AROUND 40 TO 50. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... THE PERIOD STARTS OUT WEDNESDAY NIGHT WITH AN UPPER LEVEL RIDGE AXIS INITIALLY POSITIONED OVER THE REGION...BUT SHIFTING EASTWARD AS A COLD FRONT APPROACHES FROM THE WEST. MODELS CONTINUE TO INDICATE A WAVE OF LOW PRESSURE DEVELOPING ALONG THE FRONT IN THE SOUTHEAST CONUS...WHICH WILL MOVE NORTHWARD AND AFFECT OUR REGION ON THURSDAY. UNTIL THEN...JUST A SLIGHT TO LOW CHANCE OF SOME LIGHT SHOWERS AHEAD OF THE SYSTEM LATE WEDNESDAY NIGHT INTO THURSDAY MORNING. WILL MENTION INCREASING POPS THROUGHOUT THE DAY THURSDAY...AS LOW PRESSURE MOVES NORTHWARD ALONG THE COLD FRONT AS IT PUSHED EASTWARD ACROSS THE AREA. ONCE AGAIN TEMPERATURES LOOK TO BE TOO WARM FOR ANY SNOW ASSOCIATED WITH THIS SYSTEM THROUGH THURSDAY. AS COLD ADVECTION COMMENCES THURSDAY NIGHT...RAIN COULD CHANGE TO SNOW OVER THE HIGHER TERRAIN OF THE WESTERN ADIRONDACKS BUT LIKELY REMAIN PLAIN RAIN FOR MOST OF THE REGION. FOR FRIDAY WE WILL HAVE TO WATCH FOR ANOTHER POTENTIAL WAVE OF LOW PRESSURE DEVELOPING NEAR THE CAROLINA COAST AND TRACKING NORTHEAST FROM THERE. MOST SOURCES OF GUIDANCE KEEP THE STORM TOO FAR OFF SHORE TO IMPACT OUR REGION...ALTHOUGH THE 00Z ECMWF HAS THE LOW BRUSHING CAPE COP WHICH WOULD BE CLOSE ENOUGH TO GIVE AT LEAST PART OF OUR AREA PRECIP. THE ECMWF IS DEPICTING A DEEPER UPPER LEVEL TROUGH THAN THE GFS/CMC...WHICH WOULD RESULT IN THE LOW TRACKING CLOSER TO THE COAST. SINCE THE AIR MASS WOULD POTENTIALLY BE COLD ENOUGH FOR SOME SNOW...WE WILL HAVE TO KEEP AN EYE ON THE PATTERN EVOLUTION THROUGH THE WORK WEEK. REGARDLESS OF ANY POTENTIAL COASTAL IMPACTS...THE FIRST REAL LAKE EFFECT SNOW EVENT OF THE SEASON LOOKS TO AFFECT FAVORED AREAS DOWNWIND OF LAKE ONTARIO SUCH AS THE WESTERN ADIRONDACKS AND MOHAWK VALLEY DEPENDING ON THE FLOW TRAJECTORY. A MUCH COLDER AIR MASS WILL ADVECT INTO THE REGION AS AN UPPER LEVEL TROUGH BUILDS ACROSS THE GREAT LAKES AND NORTHEAST. LAKE EFFECT SNOW COULD POTENTIALLY BEGIN AS EARLY AS FRIDAY...BUT WE WILL HAVE TO WAIT TO SEE IF THE COASTAL SYSTEM TRACKS FARTHER WEST. EITHER WAY LAKE EFFECT SNOW SHOULD DEVELOP BY FRIDAY NIGHT...WITH CHANCES LINGERING WELL INTO THE WEEKEND FOR FAVORED AREAS. TEMPERATURES WILL FINALLY COOL BACK TO NORMAL DURING THIS TIME...ALTHOUGH THE 7-10 DAY OUTLOOK FAVORS A RETURN TO ABOVE NORMAL TEMPERATURES NEXT WEEK. && .AVIATION /17Z MONDAY THROUGH FRIDAY/... CEILINGS HOVERING JUST BELOW 1000 FEET AT KALB AND KPSF...WHILE JUST OVER 1000 FEET AT KGFL AND INTERMITTENT CEILING BELOW 1000 FEET AT KPOU. THERE MAYBE SOME BRIEF PERIODS OF MVFR OR EVEN VFR THIS AFTERNOON AT ALL TAF SITES. BUT...AS THE COLD FRONT APPROACHES... CEILINGS ARE EXPECTED TO BECOME SOLID AND WIDESPREAD IFR. SO...INDICATING PREDOMINANT IFR AT KALB...KPSF AND KPOU...WHILE BECOMING IFR AT KGFL. BAND OF SHOWERS...PERHAPS SOME PERIODS OF MODERATE RAIN...WITH IFR CEILINGS AND VISIBILITIES THIS EVENING..AND INTO THE EARLY MORNING HOURS. SHOWERS END BY 07Z-10Z AND CEILINGS AND VISIBILITIES BECOME VFR...AROUND 3500 FEET. BY 15Z...CEILINGS SHOULD RISE TO 5000 FEET OR MORE...AND CONTINUE INTO THE AFTERNOON. WINDS TODAY WILL GENERALLY BE SOUTHERLY AROUND 5-12 KT...WITH SOME OCCASIONALLY HIGHER GUSTS AROUND 20 KT AT KALB. WINDS WILL SHIFT TO THE WEST BEHIND THE COLD FRONT LATE TONIGHT. WEST WINDS BECOME BREEZY BY MID MORNING TOMORROW AT 10 TO 15 KT...WITH GUSTS AROUND 20 KT AT KGFL AND KPOU...BUT NEAR 30 KT AT KALB AND KPSF. OUTLOOK... TUESDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX. WEDNESDAY: NO OPERATIONAL IMPACT. NO SIG WX. WEDNESDAY NIGHT: SLIGHT CHANCE OF SHRA. THURSDAY: HIGH OPERATIONAL IMPACT. LIKELY RA. THURSDAY NIGHT: HIGH OPERATIONAL IMPACT. LIKELY RA. FRIDAY: MODERATE OPERATIONAL IMPACT. CHANCE OF RA. FRIDAY NIGHT: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA...SHSN. SATURDAY: LOW OPERATIONAL IMPACT. BREEZY. SLIGHT CHANCE OF SHSN. && .HYDROLOGY... NO WIDESPREAD HYDRO PROBLEMS ARE EXPECTED THROUGH MID WEEK. A WIDESPREAD SOAKING RAINFALL IS EXPECTED TONIGHT AS A LOW PRESSURE SYSTEM MOVES DOWN THE SAINT LAWRENCE VALLEY AND THE ASSOCIATED COLD FRONT SWEEPS ACROSS THE REGION. RAINFALL AMOUNTS OF AROUND HALF AN INCH ARE EXPECTED. ANTECEDENT CONDITIONS ARE DRY SO ONLY MINOR WITHIN BANK RISES ARE EXPECTED. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...GJM NEAR TERM...KL/GJM/NAS SHORT TERM...GJM LONG TERM...JPV AVIATION...NAS/JPV HYDROLOGY...GJM/BGM
Hazardous weather outlook, Dec 14, 4:01 AM EST, 11 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 401 AM EST MON DEC 14 2015 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-151200- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 401 AM EST MON DEC 14 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT CHANCE FOR THUNDER THIS EVENING AS COLD FRONT MOVES ACROSS THE AREA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. IN THE WAKE OF THE FRONTAL PASSAGE...WESTERLY WINDS WILL INCREASE AND MAY APPROACH ADVISORY LEVEL CRITERIA ON TUESDAY. STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Wind Advisories in New York, 2015Wind Advisories in Vermont, 2015Wind Advisories in Massachusetts, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.